I haven't. The GP I went to did absolutely no tests, didn't even look at my throat or check my heart rate or take a medical history. He just said that he could offer me "reassurance" that what the allergist told me was what I should do. When I explained that I never had heartburn or these other reflux symptoms before taking PPIs, he said I was giving him "contradictory information" and that that isn't possible, and so it must be stress, despite the fact that my life is currently way less stressful than it's been in about 5 years.
I'm going to a GI doctor at the end of January, so hopefully they will have some suggestions. I've tried cutting out gluten, and it didn't have any effect.
Fitness Minutes: (15) Posts: 2 12/23/12 10:50 A
After having severe allergies (confirmed with testing) and allergy-induced asthma since childhood, my new allergist decided that I must actually have GERD, and put me on a PPI. After a couple days on the medication, I started having severe nausea and tasting acid in my mouth. Went to a GP, who just had me switch to a different PPI. The nausea stopped, but I've been having heartburn for the first time in my life. I took Prilosec for 2 weeks, then tried Zantac. After a few days of feeling alright (but still feeling like reflux was happening without burning), the heartburn started up again. I've been trying not taking anything, and in general feel better, but I still will randomly get heartburn. There doesn't seem to be any particular food that is triggering it (for example, heartburn after eating a small amount of plain grilled chicken and rice). I've cut out caffeine, soda, alcohol, chocolate, fatty foods, spicy foods, citrus, and anything that has "acid" listed on the label. My life is not particularly stressful right now. I've started elevating the head of my bed at night, stop eating 3 hours before sleeping, eat multiple small meals throughout the day, and chew slowly. I've had to stop running for exercise because, after running for 4 years, I now have heartburn after 1-2 minutes of running. I have an appointment with a GI doctor in a month, but am wondering what in the world is going on. Have any of you had a similar experience? It really seems like the PPI caused me to start having heartburn (since all of these symptoms began after starting to take it), but that seems really strange. I'm hoping the GI doctor listens to me, or at least examines me or does some tests, unlike the allergist and GP.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.